Alert archive / Idaho / River Flood Warnings in 2010
River Flood Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at Jun 4, 2010, 12:06 PM PDT for Idaho County, Idaho. It took effect at Jun 4, 2010, 7:56 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2010, 12:06 PM PDT (19:06 UTC)
- In effect from
- Jun 4, 2010, 7:56 PM PDT
- Expired
- Jun 5, 2010, 4:26 AM PDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- Minor
County Idaho County, ID
The radar
The Missoula radar (KMSX), 175 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Salmon River at Riggins (RIGI1). The gauge peaked at 10.16 ft at Jun 4, 2010, 3:00 PM PDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
364 WGUS45 KMSO 041906 FLWMSO BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 106 PM MDT FRI JUN 4 2010 ...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN IDAHO... LITTLE SALMON RIVER AT RIGGINS AFFECTING IDAHO COUNTY FOR THE LITTLE SALMON RIVER...MINOR FLOODING IS FORECASTED. IDC049-051306- /O.NEW.KMSO.FL.W.0002.100605T0256Z-100606T0600Z/ /RIGI1.1.ER.100605T0256Z.100605T0600Z.100605T1800Z.NO/ 106 PM MDT FRI JUN 4 2010 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WARNING FOR THE LITTLE SALMON RIVER AT RIGGINS. * FROM THIS EVENING TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM FRIDAY THE STAGE WAS 9.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * AT 10.0 FEET...EXPECT FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
1 follow-up statement
654 WGUS85 KMSO 051126 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 526 AM MDT SAT JUN 5 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... LITTLE SALMON RIVER AT RIGGINS AFFECTING IDAHO COUNTY IDC049-051156- /O.CAN.KMSO.FL.W.0002.000000T0000Z-100606T0600Z/ /RIGI1.1.ER.100604T2133Z.100604T2215Z.100604T2322Z.NO/ 526 AM MDT SAT JUN 5 2010 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE SALMON RIVER AT RIGGINS. * AT 5:00 AM SATURDAY THE STAGE WAS 9.5 FEET. * FELL BELOW FLOOD STAGE AT 5:22 PM FRIDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.5 FEET BY TOMORROW MORNING. * AT 10.0 FEET...EXPECT FLOODING TO LOW LYING AREAS ADJACENT TO THE RIVER. THE FORECASTED STAGE OF 9.6 FEET COMPARES TO A PREVIOUS STAGE OF 9.8 FEET THAT OCCURRED ON MAY 18 1996. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Jun 4, 2:47 AM PDT, 9 hours 19 minutes earlier.
Area forecast discussion, Jun 4, 2:47 AM PDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 347 AM MDT FRI JUN 4 2010 ...HEAVY RAINFALL AND WIND FOR FRIDAY INTO THE WEEKEND... .DISCUSSION...THE NEXT APPROACHING PACIFIC WAVE WILL CONTINUE INLAND TOWARD THE NORTHERN ROCKIES...SPREADING SHOWER ACTIVITY AND INCREASED SURFACE WINDS AHEAD OF ITS PATH. RADAR IMAGERY AND SURFACE OBSERVATIONS SHOW THE HEAVIEST SHOWERS STILL IN CENTRAL OREGON...WITH UPWARDS OF A QUARTER OF AN INCH OF PRECIPITATION MEASURED SO FAR. AS THIS SYSTEM APPROACHES THE REGION...HEAVY RAINFALL IS EXPECTED TO IMPACT THE WESTERN MOST AREAS OF THE FORECAST AREA THROUGH MIDDAY. SHOWERS WILL CONTINUE TO SPREAD ALL THE WAY TO THE CONTINENTAL DIVIDE THROUGH THE AFTERNOON. GIVEN THE ADDITIONAL HEAVY AMOUNTS OF RAINFALL ON TOP OF ALREADY SATURATED SOIL...FLOOD HIGHLIGHTS ARE IN EFFECT...PLEASE SEE THE HYDROLOGY SECTION BELOW AND WEATHER.GOV/MISSOULA FOR THE LATEST DETAILS. SURFACE COOL FRONT ASSOCIATED WITH THIS DISTURBANCE STILL LIES OFF THE COAST AND IS NOT EXPECTED TO IMPACT THE AREA WITH INCREASED WINDS UNTIL LATER FRIDAY. INITIAL SOUTH-SOUTHWEST WINDS WILL GIVE WAY TO A MORE WESTERLY DIRECTION AS THE UPPER LEVEL JET BEGINS TO NOSE INTO THE AREA. SATURDAY AND SATURDAY NIGHT WILL SEE ANOTHER BRIEF BREAK IN PRECIPITATION AS A WEAK UPPER LEVEL RIDGE BUILD OVER THE INTER MOUNTAIN REGION. SUNDAY YET ANOTHER WAVE OF ENERGY WILL MOVE INTO THE REGION. THIS NEXT WAVE HOWEVER...APPEARS TO STAY MORE SOUTH...BUT WILL IMPACT THE ALREADY VERY SATURATED SOILS ACROSS THE CLEARWATER MOUNTAINS AND THE BITTERROOT/SAPPHIRE MOUNTAINS. NORTHWEST MONTANA LOOKS TO BE UNDER MORE RIDGING FOR LESS PRECIPITATION FROM SUNDAYS WAVE. A MOIST AND UNSETTLED WEST FLOW WILL DOMINATE THE INTERMOUNTAIN REGION NEXT WEEK. EXPECT TEMPERATURES AT TO BELOW SEASONAL VALUES AND CHANCES OF PRECIPITATION THROUGH THE WEEK. && .HYDROLOGY...ANOTHER MOIST STORM SYSTEM WILL BRING WIDESPREAD RAIN TO THE NORTHERN ROCKIES TODAY THROUGH TONIGHT. CONSIDERING THAT THE ATMOSPHERIC MOISTURE AND UPPER LEVEL FEATURES FOR THE STORM APPEAR SIMILAR TO THE MOST RECENT HEAVY RAIN EVENT...AS WELL AS SOILS THAT ARE ALREADY SATURATED...FLOODING IMPACTS ARE ANTICIPATED FOR MUCH OF NORTH CENTRAL IDAHO AND PORTIONS OF WESTERN MONTANA DURING THIS TIME. POTENTIAL IMPACTS INCLUDE...FLOODING OF LOW LYING AREAS...FLOODING OF LOCATIONS ADJACENT TO STREAMS AND RIVERS...DEBRIS FLOWS...AND ROCK SLIDES ON STEEP AND WATER SATURATED SLOPES. PLEASE REFER TO FLOOD HIGHLIGHTS AT WEATHER.GOV/MISSOULA FOR THE LATEST UPDATES. && .AVIATION...CLOUDS WILL CONTINUE TO INCREASE AND LOWER THROUGHOUT THE MORNING AS THE NEXT PACIFIC WAVE BEGINS TO IMPACT THE NORTHERN ROCKIES. WIDESPREAD SHOWER ACTIVITY WILL CONTINUE THROUGH MUCH OF THE DAY...SPREADING WEST TO EAST. PERIODS OF VISIBILITY REDUCTIONS AND LOWERED CEILINGS WILL BE POSSIBLE WITH THE HEAVIEST SHOWERS. PONDING OF WATER ON TERMINAL SURFACES AND RUNWAYS WILL BE POSSIBLE THROUGHOUT THE DAY AS WELL. INCREASED SURFACE WINDS FOR THE BEGINNING OF THE WEEKEND AS A SURFACE COOL FRONT APPROACHES THE REGION...ALLOWING FOR PERIODS OF SUSTAINED WINDS AT LEAST UP TO 12 KNOTS WITH POSSIBLE GUSTS UP AND AROUND 20 KNOTS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...NOLTE/MEAD LONG TERM....MEAD AVIATION...NOLTE
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:58 AM PDT | Areal Flood Warning | MSO | Idaho | 18 hr |
Nearby
River Flood Warnings in Idaho, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.